MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL VAPR COOLPULSE CURVE SUCTION ELECTRODE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDOS INTERNATIONAL SàRL VAPR COOLPULSE CURVE SUCTION ELECTRODE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225032
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported by the healthcare professional in switzerland that during a hip scope procedure on (b)(6) 2023, it was observed that the vapr coolpulse curve suction electrode device clogged-up, and thus blocking the suction after around 15 minutes of use.Changed to another one to continue the procedure but clogged-up the first time after 10 minutes of use.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the device was received and evaluated.Visual inspection revealed that the electrode is in normal use condition.The cable is in good condition as well as the connector and pins.The suction tube shows saline residues.The active tip shows signs of activation.When connected to the test generator, the electrode was immediately recognized.When performing the functional test, the ablation and the coagulation functions were able to work.The electrode will be sent to the manufacturer for further analysis and suction test.On the functional test, the flow test failed.Manufacturer evaluation result for coolpulse curve xl: two curve devices were returned, both xl.Both devices returned in the box.Device 1 - coolpulse curve xl.Device in used condition.Tissue debris visible in suction holes.Residue visible in suction tube.The electrical test was performed, all parameters passed the test.On functional test, the flow test failed.Multiple attempts to free the blockage on each device was conducted; including a positive pressure applied to the suction path of the devices, along with a negative pressure, and both conducted whilst activating the devices.None of these attempts were successful in clearing the blockages to restore the flow rate within specification.To confirm the location of the blockages, a thin gauge wire was inserted into the suction tube until the blockage was reached.No restriction was found within the suction tube.It is believed the restriction is in the active tip and caused by tissue debris.The reported devices coolpulse curve xl, were evaluated at atluk both passing successfully the set of electrical tests.In both cases the flowtest of the functional set of tests was failed passing the rest.Both blockages were caused by procedural debris confirming the end user claim.For device 1 the blockage was located at the tip and unable to be removed, on the contrary the blockage on device 2 was removed and flow restored to conforming values.A manufacturing record evaluation was performed for the finished device and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
VAPR COOLPULSE CURVE SUCTION ELECTRODE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17472465
Report Number1221934-2023-02969
Device Sequence Number12599613
Product Code GEI
UDI-Device Identifier10886705027965
UDI-Public10886705027965
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K143475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Catalogue Number225032
Device Lot NumberU2203117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer09/05/2023
10/26/2023
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date09/06/2023
10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown